Hail, Baxter
- When
- April 29, 3:20 PM CST
- Where
- Baxter County, Mountain Home
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.333, -92.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 2:25 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT TUE APR 29 2003 THERE IS ENOUGH HEATING AND INSTABILITY TO INCLUDE SMALL POPS FOR EARLY TONIGHT. LESS THAN 20 PERCENT CHANCES OF PCPN FOR WEDNESDAY... INCREASING TO 20 PERCENT WEDNESDAY NIGHT AND CONTINUING TO INCREASE TO CHANCE CATEGORY FOR THURSDAY AND THURSDAY NIGHT AS THE FRONT WILL BE MAKING ITS INFLUENCE FELT SLOWLY ACROSS THE STATE. THERE WILL BE LINGERING CHANCE OF RAIN FOR FRIDAY...WITH CLOUDS AND PRECIPITATION NOT GOING TOO FAR FROM THE STATE ON SATURDAY AND RETURNING RATHER QUICKLY FOR THE WEEKEND INTO MONDAY. FCSTID = 32 HRO 61 82 63 78 / 20 10 20 30 LIT 65 85 65 84 / 20 10 20 30 HOT 66 85 65 85 / 20 10 20 30 PBF 66 86 65 85 / 20 10 20 30 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-053>057-062>069-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST UNITED STATES WITH A STATIONARY FRONT OVER SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THIS FRONT DURING PRIMARILY THE LATE AFTERNOON HOURS AND THEN DISSIPATE AFTER SUNSET. THE FRONT WILL ACTUALLY BE PUSHED TO THE NORTH DURING THE DAY BY THE AFOREMENTIONED HIGH PRESSURE. AS A RESULT...THE BEST CHANCES OF SEEING SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE NORTH BUT EVEN HERE...ONLY ISOLATED ACTIVITY IS EXPECTED. .DAYS TWO THROUGH SEVEN... A STORM SYSTEM IS EXPECTED TO DEVELOP OVER SOUTHEAST COLORADO BY LATE TUESDAY AND RAPIDLY MOVE OFF TO THE NORTHEAST....REACHING SOUTHERN WISCONSIN BY THURSDAY MORNING. THE SYSTEM WILL DRAG A COLD FRONT THROUGH ARKANSAS THURSDAY NIGHT AND EARLY FRIDAY WITH SOUTHERLY WINDS PRECEDING IT. THESE WINDS WILL KEEP A GOOD DEAL OF LOW LEVEL MOISTURE IN PLACE. THE FRONT WILL ACT ON THAT MOISTURE FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS A POSSIBILITY OF SEVERE WEATHER WITH THIS COLD FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND STRONG WINDS. THIS POSSIBLE SEVERE WEATHER EVENT WILL BECOME MORE CLEAR AS THURSDAY APPROACHES SO STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
The Springfield radar (KSGF), 135 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350671.